Infliximab-induced headache and infliximab-induced meningitis: two ends of the same spectrum?

Title

Infliximab-induced headache and infliximab-induced meningitis: two ends of the same spectrum?

Creator

Hegde Nikita; Gayomali Charina; Rich Michael W

Publisher

Southern medical journal

Date

2005
2005-05

Description

This report describes a case of aseptic meningitis induced by the tumor necrosis factor-alpha inhibitor infliximab. The patient, a 51-year-old female, was being treated for Crohn's disease. After an infliximab infusion, she had headache, fever, arthralgia, myalgia, and meningismus. Cerebrospinal fluid analysis was remarkable for a neutrophilic pleocytosis and elevated protein. Other potential causes of meningitis were excluded. Her symptoms completely resolved within 24 hours of presentation. Because infliximab commonly causes headache and is very immunogenic, we infer that infliximab-induced meningitis is immune-mediated and underrecognized. Potential risk factors and means for minimizing its occurrence are offered.

Subject

Antibodies; Aseptic/*chemically induced/diagnosis; Crohn Disease/drug therapy; Female; Headache/*chemically induced; Humans; Infliximab; Meningitis; Middle Aged; Monoclonal/*adverse effects; Serum Sickness/*etiology

Rights

Article information provided for research and reference use only. All rights are retained by the journal listed under publisher and/or the creator(s).

Pages

564–566

Issue

5

Volume

98

Citation

Hegde Nikita; Gayomali Charina; Rich Michael W, “Infliximab-induced headache and infliximab-induced meningitis: two ends of the same spectrum?,” NEOMED Bibliography Database, accessed December 5, 2021, https://neomed.omeka.net/items/show/4311.

Social Bookmarking